Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Modular permutation representations

Author: L. L. Scott
Journal: Trans. Amer. Math. Soc. 175 (1973), 101-121
MSC: Primary 20C20
MathSciNet review: 0310051
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A modular theory for permutation representations and their centralizer rings is presented, analogous in several respects to the classical work of Brauer on group algebras.

Some principal ingredients of the theory are characters of indecomposable components of the permutation module over a p-adic ring, modular characters of the centralizer ring, and the action of normalizers of p-subgroups P on the fixed points of P. A detailed summary appears in [15].

A main consequence of the theory is simplification of the problem of computing the ordinary character table of a given centralizer ring. Also, some previously unsuspected properties of permutation characters emerge. Finally, the theory provides new insight into the relation of Brauer's theory of blocks to Green's work on indecomposable modules.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20C20

Retrieve articles in all journals with MSC: 20C20

Additional Information

PII: S 0002-9947(1973)0310051-1
Keywords: Indecomposable module, vertex, centralizer ring, decomposition numbers, Brauer homomorphism, Brauer's first fundamental theorem, Green correspondence, Brauer's seconds fundamental theorem, defect group, defect 0 and 1, splitting field
Article copyright: © Copyright 1973 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia